Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 243, NWS St. Louis, MO

October 18, 2007Bond County, Fayette County, Montgomery County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Oct 18, 2007, 7:02 PM CDT for Bond County, Fayette County, Montgomery County, Illinois. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2007, 7:02 PM CDT (00:02 UTC)
Expired
Oct 18, 2007, 7:15 PM CDT
In force
13 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Bond County, IL, Fayette County, IL, Montgomery County, IL

The radar

The Lincoln radar (KILX), 126 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 3:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
2442 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 190002
SVRLSX
ILC005-051-135-190100-
/O.NEW.KLSX.SV.W.0243.071019T0002Z-071019T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOND COUNTY IN SOUTH CENTRAL ILLINOIS
  NORTHERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
  SOUTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 800 PM CDT

* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
  SOUTH OF RENO...OR 8 MILES WEST OF GREENVILLE...AND MOVING
  NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...
  WOBURN...
  MULBERRY GROVE...
  COFFEEN...
  VAN BURENSBURG...
  VANDALIA...
  RAMSEY...
  WRIGHTS CORNER...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3901 8886 3878 8960 3886 8960 3887 8963
      3896 8965 3921 8926 3923 8915 3921 8881
TIME...MOT...LOC 0002Z 242DEG 47KT 3891 8953

$$

CARNEY
1 follow-up statement
000 
WWUS53 KLSX 190015
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT THU OCT 18 2007

ILC005-051-135-190025-
/O.CAN.KLSX.SV.W.0243.000000T0000Z-071019T0100Z/
MONTGOMERY IL-BOND IL-FAYETTE IL-
715 PM CDT THU OCT 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAYETTE...BOND AND
SOUTHERN MONTGOMERY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 1100 PM.

LAT...LON 3901 8886 3878 8960 3886 8960 3887 8963
      3896 8965 3921 8926 3923 8915 3921 8881
TIME...MOT...LOC 0015Z 242DEG 47KT 3899 8934

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:28 PM CDT, 34 minutes earlier.

Area forecast discussion, Oct 18, 6:28 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT THU OCT 18 2007

.DISCUSSION...
A DEEP LOW PRESSURE SYSTEM WAS LOCATED OVER EAST CENTRAL MN THIS
AFTERNOON. DRIER AIR WAS WRAPPING AROUND THE SYSTEM WITH DEWPOINTS
IN THE 50S ACROSS MOST OF THE AREA EXCEPT ACROSS THE EASTERN OZARKS
AND A PORTION OF SOUTHWEST IL. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ACROSS THIS REGION LATER THIS AFTERNOON. THE
LATEST LAPS DATA INDICATED THE BEST INSTABILITY ACROSS SOUTHEAST
MO/SOUTHWEST IL WITH WEAK CAPE.

SURFACE LOW WILL MOVE SLOWLY NORTHEASTWARD TONIGHT AND ON FRIDAY
UNDER CLOSED UPPER LOW. HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN
STATES ON FRIDAY AND PERSIST ON SATURDAY. THE CIRCULATION AROUND
THIS SYSTEM WILL BRING WARMER AIR BACK INTO THE REGION FOR SATURDAY
AND SUNDAY WITH HIGH TEMPS 10 TO 15 DEGREES ABOVE NORMAL.

NEXT SHORT WAVE IS FORECAST TO MOVE ACROSS THE WESTERN U.S. ON
SATURDAY AND THEN DIG INTO THE 4 CORNERS AREA BY SUNDAY MORNING. THE
ECMWF MODEL HAS BEEN FAIRLY CONSISTENT PAST SEVERAL RUNS IN
FORECASTING MORE DEEPENING WITH THIS SYSTEM. THIS WILL SLOW DOWN THE
COLD FRONT IN COMPARISON TO THE GFS AND NAM MODEL RUNS. THIS WOULD
PLACE THE FRONT FROM SOUTHEAST WI ACROSS EASTERN MO INTO NORTHEAST
TX MONDAY MORNING. BOTH THE GFS AND ECMWF FORECAST TREMENDOUS
SYNOPTIC SCALE FORCING DURING THE SUNDAY NIGHT/MONDAY TIME FRAME AS
DEEP UPPER TROF AFFECTS THE REGION.

TPS

&&

.AVIATION...
FOR THE 00Z TAFS...
STRONGEST STORMS HAVE MOVED EAST OF KSTL/KSUS...BUT ADDITIONAL
STRONG STORMS ARE MOVING RAPIDLY NEWD ACROSS CNTRL AND NERN MO AND
W CNTRL IL. HAVE TEMPO GROUPS TO COVER TSRA AT KCOU/KUIN THROUGH
02Z...WITH SOME POTENTIAL FOR GS AND SWLY WIND GUSTS OVER 35KTS.
CHC FOR TSRA SHOULD DIMINISH BY MID EVENING WITH LOSS OF DAYTIME
HEATING...THOUGH W-SWLY WINDS WILL CONTINUE AT 10-14KTS SUSTAINED
THE REST OF THE NIGHT. DO EXPECT MVFR CIGS WITH LOW CLOUDS NOW
OVER NRN MO AND IA TO ROTATE INTO ALL THE TAF SITES LATER THIS
EVENING AND TONIGHT.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Oct 18, 3:51 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT THU OCT 18 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
351 PM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS POSTIONS
OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. A FEW OF THESE STORMS WILL
BE SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 70 MPH.
A TORNADO IS POSSIBLE ACROSS SOUTHWEST ILLINOIS.

FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE
REFER TO THE STORM PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)...
HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING ACROSS PORTIONS OF
SOUTHWEST ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

In the hours before

Local storm report, Oct 18, 4:52 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             NOKOMIS                 39.30N 89.29W
10/18/2007  E1.00 INCH       MONTGOMERY         IL   TRAINED SPOTTER

&&

MILLER
Local storm report, Oct 18, 5:01 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             BELLEVILLE              38.53N 90.00W
10/18/2007  E0.75 INCH       ST. CLAIR          IL   PUBLIC

            AT SCOTT AFB

&&

MILLER
Local storm report, Oct 18, 5:12 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     FREDERICKTOWN           37.56N 90.30W
10/18/2007                   MADISON            MO   TRAINED SPOTTER

            WIDESPREAD WIND DAMAGE IN TOWN. 1 FOOT DIAMETER TREES
            DOWN BLOCKING ROADS AND POWER LINES DOWN.

&&

MILLER
Local storm report, Oct 18, 5:31 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
531 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     FREDERICKTOWN           37.56N 90.30W
10/18/2007                   MADISON            MO   PUBLIC

            MAJOR DAMAGE TO TREES AND POWER LINES IN DEERWOOD
            ESTATES. RELAYED BY MEDIA.

0510 PM     HAIL             GREENVILLE              38.89N 89.40W
10/18/2007  E1.75 INCH       BOND               IL   LAW ENFORCEMENT

            AT THE INTERSECTION OF HIGHWAYS 127 AND 140.

&&

BRITT
Local storm report, Oct 18, 5:37 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
537 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     HIGHLAND                38.74N 89.68W
10/18/2007                   MADISON            IL   TRAINED SPOTTER

            LARGE TREES UP TO 2 FOOT IN DIAMETER BROKEN OFF HALF WAY
            UP...WITH NUMEROUS OTHER SMALL BRANCHES DOWN THROUGHOUT
            TOWN.

&&

BRITT
Local storm report, Oct 18, 5:56 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     GREENVILLE              38.89N 89.40W
10/18/2007                   BOND               IL   TRAINED SPOTTER

            LARGE TREES AND BRANCHES BROKEN OR BENT OVER.

0515 PM     HAIL             GREENVILLE              38.89N 89.40W
10/18/2007  E0.88 INCH       BOND               IL   TRAINED SPOTTER

0520 PM     TORNADO          MULBERRY GROVE          38.92N 89.27W
10/18/2007                   BOND               IL   PUBLIC

            UNCONFIRMED REPORTED RELAYED BY COUNTY SHERIFF.

&&

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 7:26 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion, Washington49 min
Oct 18, 7:40 PM CDTTornado WarningLSXBond, Clinton, Fayette, Marion35 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.